×

zbMATH — the first resource for mathematics

A discrete duality between nonmonotonic consequence relations and convex geometries. (English) Zbl 07204029
Summary: In this paper we present a duality between nonmonotonic consequence relations and well-founded convex geometries. On one side of the duality we consider nonmonotonic consequence relations satisfying the axioms of an infinitary variant of System P, which is one of the most studied axiomatic systems for nonmonotonic reasoning, conditional logic and belief revision. On the other side of the duality we consider well-founded convex geometries, which are infinite convex geometries that generalize well-founded posets. Since there is a close correspondence between nonmonotonic consequence relations and path independent choice functions one can view our duality as an extension of an existing duality between path independent choice functions and convex geometries that has been developed independently by Koshevoy and by Johnson and Dean.
MSC:
06-XX Order, lattices, ordered algebraic structures
Software:
CoLoSS
PDF BibTeX Cite
Full Text: DOI
References:
[1] Adaricheva, K.; Gorbunov, V.; Tumanov, VI, Join-semidistributive lattices and convex geometries, Adv. Math., 173.1, 1-49 (2003) · Zbl 1059.06003
[2] Adaricheva, K.; Nation, JB, A class of infinite convex geometries, Electron. J. Comb., 23, 1 (2016)
[3] Adaricheva, K., Nation, J.B.: Convex geometries. In: Grätzer, G., Wehrung, F. (eds.) Lattice Theory: Special Topics and Applications, pp 153-179. Springer (2016)
[4] Baltag, A.; Smets, S., Conditional doxastic models: A qualitative approach to dynamic belief revision, Electron. Notes Theor. Comput. Sci., 165, 5-21 (2006) · Zbl 1262.03026
[5] van Benthem, J.; Pacuit, E., Dynamic logics of evidence-based beliefs, Studia Logica, 99.1-3, 61-92 (2011) · Zbl 1241.03013
[6] Board, O., Dynamic interactive epistemology, Games Econ. Behav., 49.1, 49-80 (2004) · Zbl 1068.91071
[7] Burgess, J., Quick completeness proofs for some logics of conditionals, Notre Dame J. Formal Logic, 22.1, 76-84 (1981) · Zbl 0416.03020
[8] Danilov, VI; Koshevoy, GA, A new characterization of the path independent choice functions, Math. Soc. Sci., 51.2, 238-245 (2006) · Zbl 1184.91084
[9] Danilov, VI; Koshevoy, GA; Savaglio, E., Hyper-relations, choice functions, and orderings of opportunity sets, Social Choice Welfare, 45.1, 51-69 (2015) · Zbl 1341.91049
[10] Paul, H.: Edelman: Abstract convexity and meet-distributive lattices. In: Rival, I. (ed.) Combinatorics and Ordered Sets, vol. 57, pp 127-150. Contemporary Mathematics (1986)
[11] Edelman, PH; Jamison, RE, The theory of convex geometries, Geometriae Dedicata, 19.3, 247-270 (1985) · Zbl 0577.52001
[12] Edelman, PH; Saks, ME, Combinatorial representation and convex dimension of convex geometries, Order, 5.1, 23-32 (1988) · Zbl 0659.06005
[13] Girard, P., From onions to broccoli: Generalizing Lewis’ counterfactual logic, J. Appl. Non-Classical Logics, 17.2, 213-229 (2007) · Zbl 1186.03029
[14] Girlando, M., et al.: Standard Sequent Calculi for Lewis’ Logics of Counterfactuals. Logics in Artificial Intelligence. In: Michael, L., Kakas, A. (eds.) , pp 272-287. Springer (2016) · Zbl 06658166
[15] Grove, A., Two modellings for theory change, J. Philos. Logic, 17.2, 157-170 (1988) · Zbl 0639.03025
[16] Paul, R.: Halmos: Lectures on Boolean Algebras. Springer (1974)
[17] Joseph, Y.: Halpern: Reasoning About Uncertainty. MIT Press (2003)
[18] Johnson, MR; Dean, RA, Locally complete path independent choice functions and their lattices, Math. Soc. Sci., 42.1, 53-87 (2001) · Zbl 0987.91024
[19] Kashiwabara, K.; Nakamura, M.; Okamoto, Y., The affine representation theorem for abstract convex geometries, Comput. Geom., 30.2, 129-144 (2005) · Zbl 1113.52002
[20] Korte, B.; Lovász, L., Homomorphisms and Ramsey properties of antimatroids, Discret. Appl. Math., 15.2, 283-290 (1986) · Zbl 0647.05016
[21] Korte, B., Lovász, L., Schrader, R.: Greedoids. Springer (1991)
[22] Koshevoy, GA, Choice functions and abstract convex geometries, Math. Soc. Sci., 38.1, 35-44 (1999) · Zbl 0943.91031
[23] Kratzer, A., Partition and revision: The semantics of counterfactuals, J. Philos. Logic, 10.2, 201-216 (1981) · Zbl 0473.03014
[24] Kraus, S.; Lehmann, D.; Magidor, M., Nonmonotonic reasoning, preferential models and cumulative logics, Artif. Intell., 44.1-2, 167-207 (1990) · Zbl 0782.03012
[25] Lewis, D.: Counterfactuals. Blackwell (1973)
[26] Marti, J.; Pinosio, R., A game semantics for system, Studia Logica, 104.6, 1119-1144 (2016) · Zbl 1364.03025
[27] Marti, J., Pinosio, R.: Topological semantics for conditionals. In: Punčochár, V., Švarný, P. (eds.) The Logica Yearbook 2013. College Publications (2014) · Zbl 1388.03021
[28] Monjardet, B.; Raderanirina, V., The duality between the anti-exchange closure operators and the path independent choice operators on a finite Set, Math. Soc. Sci., 41.2, 131-150 (2001) · Zbl 0994.91012
[29] Monjardet, B., A use for frequently rediscovering a concept, Order, 1.4, 415-417 (1985) · Zbl 0558.06010
[30] Negri, S., Olivetti, N.: A sequent calculus for preferential conditional logic based on neighbourhood semantics. In: De Nivelle, H. (ed.) Automated Reasoning with Analytic Tableaux and Related Methods, pp 115-134. Springer (2015) · Zbl 06519938
[31] Nute, D.: Topics in Conditional Logic. Reidel (1980) · Zbl 0453.03016
[32] Plott, C.R.: Path independence, rationality, and social choice. In: Econometrica, pp. 1075-1091 (1973) · Zbl 0297.90017
[33] Pozzato, G.L.: Conditional and preferential logics: Proof methods and theorem proving, vol. 208. Frontiers in Artificial Intelligence and Applications. IOS Press (2010) · Zbl 1210.03025
[34] Richter, M.; Rogers, LG, Embedding convex geometries and a bound on convex dimension, Discret. Math., 340.5, 1059-1063 (2017) · Zbl 1372.52002
[35] Schröder, L., Pattinson, D., Hausmann, D.: Optimal tableaux for conditional logics with cautious monotonicity. In: Coelho, H., Studer, R., Wooldridge, M. (eds.) Proceedings ECAI 2010. Frontiers in Artificial Intelligence and Applications, vol. 215, pp 707-712. IOS Press (2010) · Zbl 1211.68413
[36] Robert, C.: Stalnaker: A theory of conditionals. In: Rescher, N. (ed.) Studies in Logical Theory, pp 98-112. Blackwell (1968)
[37] Touazi, F.; Cayrol, C.; Dubois, D., Possibilistic reasoning with partially ordered beliefs, J. Appl. Logic, 13.4, 770-798 (2015) · Zbl 1386.03030
[38] van de Vel, M.L.J.: Theory of Convex Structures. Elsevier (1993) · Zbl 0785.52001
[39] Veltman, F.: Logics for Conditionals. PhD thesis University of Amsterdam (1985)
[40] Veltman, F.: Prejudices, presuppositions, and the theory of counterfactuals. In: Groenendijk, J., Stokhof, M. (eds.) Amsterdam Papers in Formal Grammar, vol. 1, pp 248-282 (1976)
[41] Wahl, N., Antimatroids of finite character, J. Geom., 70.1, 168-175 (2001) · Zbl 0990.52001
[42] Wolter, F., The algebraic face of minimality, Logic Logical Philos., 6.0, 225-240 (2004) · Zbl 0978.03023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.